Alert archive / Minnesota / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Apr 9, 2012, 3:31 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Apr 9, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 3:31 AM CDT (08:31 UTC)
- In effect from
- Apr 9, 2012, 1:00 PM CDT
- Expired
- Apr 9, 2012, 7:36 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS83 KABR 090831 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 331 AM CDT MON APR 9 2012 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .HIGH PRESSURE WILL CONTINUE BUILDING INTO THE REGION TODAY WITH BREEZY NORTHWEST WINDS DEVELOPING THIS AFTERNOON...WHILE THE AIR MASS REMAINS RATHER DRY. THE COMBINATION OF DRY FUELS WITH THESE WEATHER ELEMENTS WILL ALLOW FOR THE REDEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND INTO THE EARLY EVENING. MNZ039-046-SDZ269>273-091645- /O.NEW.KABR.FW.W.0010.120409T1800Z-120410T0100Z/ TRAVERSE-BIG STONE-UPPER MISSOURI COTEAU-MISSOURI COTEAU- UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY- 331 AM CDT MON APR 9 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...269...270...271...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 269...270...271...272 AND 273. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. THE HIGHER END OF THIS WIND RANGE WILL OCCUR ALONG AND EAST OF THE JAMES RIVER. * RELATIVE HUMIDITY...RANGING FROM ABOUT 18 TO 25 PERCENT DURING MID AND LATE AFTERNOON. * IMPACTS...TALL VEGETATION IS STILL DORMANT OR DEAD. THEREFORE FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR WITH LONG RANGE SPOTTING AND RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TMT
2 follow-up statements
117 WWUS83 KABR 091642 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1142 AM CDT MON APR 9 2012 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .HIGH PRESSURE WILL CONTINUE BUILDING INTO THE REGION TODAY WITH BREEZY NORTHWEST WINDS AND DRY CONDITIONS THROUGH THIS EVENING. THE COMBINATION OF DRY FUELS WITH THESE WEATHER ELEMENTS WILL ALLOW FOR THE REDEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND INTO THE EARLY EVENING. MNZ039-046-SDZ269>273-100045- /O.CON.KABR.FW.W.0010.120409T1800Z-120410T0100Z/ TRAVERSE-BIG STONE-UPPER MISSOURI COTEAU-MISSOURI COTEAU- UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY- 1142 AM CDT MON APR 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039... 046...269...270...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 269...270...271...272 AND 273. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. THE HIGHER END OF THIS WIND RANGE WILL OCCUR ALONG AND EAST OF THE JAMES RIVER. * RELATIVE HUMIDITY...RANGING FROM ABOUT 18 TO 25 PERCENT DURING MID AND LATE AFTERNOON. * IMPACTS...TALL VEGETATION IS STILL DORMANT OR DEAD. THEREFORE FIRES WILL SPREAD RAPIDLY AND EXHIBIT CRITICAL FIRE BEHAVIOR WITH LONG RANGE SPOTTING AND RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SD
516 WWUS83 KABR 100036 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 736 PM CDT MON APR 9 2012 MNZ039-046-SDZ269>273-100145- /O.CAN.KABR.FW.W.0010.000000T0000Z-120410T0100Z/ TRAVERSE-BIG STONE-UPPER MISSOURI COTEAU-MISSOURI COTEAU- UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY- 736 PM CDT MON APR 9 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...269...270...271... 272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED FLAG WARNING. WINDS SPEED HAVE DIMINISHED ACROSS THE REGION EARLY THIS EVENING AND RELATIVE HUMIDITY LEVELS ARE BEGINNING TO TREND UPWARD. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 9, 12:40 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 9, 12:40 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1240 AM CDT MON APR 9 2012 .UPDATE... 06Z AVIATION DISCUSSION UPDATED BELOW... && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT THE FORECAST CHALLENGE IS LOW TEMPERATURES. CURRENTLY...WEAK BROAD SURFACE HIGH PRESSURE IS STILL WORKING ITS WAY INTO THE REGION...WHILE A COLD FRONT OVER NORTHERN NORTH DAKOTA AND NORTHERN MINNESOTA IS SLOWLY MAKING PROGRESS SOUTH INTO THE REGION. WITH A DAYTIME HEATING/MIXING CU FIELD BEGINNING TO DEVELOP...WEST-NORTHWEST WINDS HAVE PICKED UP TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AND TEMPERATURES ARE CLIMBING THROUGH THE 50S...AND HEADING INTO THE LOW 60S FOR SOME LOCATIONS THIS AFTERNOON. THE DRY AIR IN PLACE IS ALSO BEING REFLECTED IN RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS TO LOWER 20S THROUGHOUT THE CWA. THE COLD FRONT WORKING SOUTH WILL BACK DOOR ITS WAY INTO THE CWA OVERNIGHT TONIGHT AND DURING THE DAY ON MONDAY. WHILE NOT ONE HUNDRED PERCENT CONFIDENT THE BOUNDARY WILL SLIP COMPLETELY SOUTH AND WEST THROUGH THE CWA ON MONDAY...ONE THING IS CERTAIN...IT'S GONNA FEEL NOTICEABLY COLDER MONDAY THROUGH TUESDAY NIGHT /EVEN THOUGH TEMPERATURES WILL BE RUNNING RIGHT AROUND OR JUST BELOW NORMAL FOR EARLY APRIL/. THE FORECAST APPROACH FOR HANDLING THE UPCOMING BELOW FREEZING PERIOD OF NIGHT TIME TEMPERATURES MONDAY NIGHT AND TUESDAY NIGHT REMAINS TO JUST INCLUDE FROST MENTION IN THE GRIDS. DESPITE THE LATE WINTER/EARLY SPRING WARM UP THAT HAS SENSITIVE VEGETATION SPRINGING TO LIFE ALREADY...THE GROWING SEASON CLIMATOLOGICALLY DOES NOT START UNTIL LATE APRIL...AND FROST/FREEZE HEADLINES WILL CONTINUE TO BE PLACED ON HOLD FOR CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA UNTIL THAT TIME. MEANWHILE...THE MODELS HAVE NOT CHANGED MUCH WRT NORTHWEST FLOW ALOFT TONIGHT THROUGH TUESDAY NIGHT...WITH DRY CONDITIONS CONTINUING. WIND SPEEDS WILL PICK UP AGAIN ON MONDAY AFTERNOON...A BIT LESS THAN SPEEDS THIS AFTERNOON...AND RELATIVE HUMIDITIES WILL ALSO BE JUST A TOUCH HIGHER ON MONDAY. NO PLANS AT THIS TIME TO ISSUE ANY FIRE WEATHER-RELATED HEADLINES FOR MONDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH STRONG SOUTHERLY RETURN FLOW DEVELOPING ON WEDNESDAY ALLOWING MOISTURE TO STREAM NORTH AHEAD OF NEXT SHORT WAVE. WAVE LOOKS TO MOVE ACROSS FORECAST AREA THURSDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHER POPS LOOK GOOD FOR THURSDAY. FOR FRIDAY...MODELS SUGGESTING A LULL IN THE ACTION AS SOME DRIER AIR WORKS INTO AREA BEHIND THURSDAY'S WAVE. LOWER POPS FOR THIS LOOKS GOOD. NEXT SYSTEM WILL MOVE INTO FORECAST AREA SATURDAY AND SUNDAY. MODELS NOT VERY GOOD WITH TIMING AND PLACEMENT OF THIS NEXT SYSTEM...BUT IT DOES LOOK LIKE A SFC LOW WILL DEVELOP ACROSS THE CENTRAL PLAINS LATE SATURDAY AND INTO SUNDAY. HIGHER POPS IN PLACE FOR THIS...BUT TIMING IS SOMEWHAT UNCERTAIN. PRECIP LOOKS TO BE ALL RAIN AT THIS TIME. TEMPS WILL BE NEAR OR ABOVE SEASONAL DURING THIS TIME. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL ACROSS THE AREA UNDER MOSTLY CLEAR SKIES OVERNIGHT THROUGH MONDAY. VSBYS WILL BE UNRESTRICTED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...DORN LONG TERM...SCARLETT AVIATION...MOHR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 8, 8:17 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 817 PM CDT SUN APR 8 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-100130- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 817 PM CDT SUN APR 8 2012 /717 PM MDT SUN APR 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT OVERNIGHT LOWS WILL FALL INTO THE UPPER 20S. ANY VEGETATION THAT HAS SPROUTED DURING THE EARLY SPRING WARM PERIOD MAY BE AT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH FIRE DANGER IS EXPECTED ON MONDAY AS NORTHWEST WINDS COMBINE WITH DRY AIR. OVERNIGHT LOWS WILL FALL INTO THE 20S DURING THE START OF THE WEEK...SO ANY VEGETATION THAT HAS SPROUTED DURING THE EARLY SPRING WARM PERIOD WILL BE AT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. PARKIN
Nearby
Red Flag Warnings in Minnesota, 2012Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.